Georgia, 2015Damaging Winds in Georgia, August 19 to 23, 2015
August 19 to 23, 2015 · NWS TAE · 5 events in 3 counties and zones
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 19, 2:27 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 19, 2:27 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED AUG 19 2015
.Near Term [Through Tonight]...
Local radars show increasing coverage of showers and
thunderstorms across the FA this afternoon. All convection was
spreading from southwest to northeast. Elsewhere, an MCS has
developed across New Orleans CWA ahead of a strong vort max over
Louisiana. This energy will elongate NE to SW as it rapidly lifts
to the northeast this evening and overnight. Some of the
associated convective activity may reach our western and
northernmost zones later this evening before diminishing and will
show highest PoPs (40-50%)in those areas. Otherwise, PoPs for the
remainder of the CWA this evening will be 20-30%. Min temps will
be in the mid 70s.
.Short Term [Thursday Through Friday Night]...
Another day of fairly widespread convection across the region is
expected before the ridge of high pressure over the Florida
Peninsula moves further westward into the Northeastern Gulf of
Mexico on Thursday. A rather strong trough will move through the
Ohio River Valley on Thursday evening and flatten the northward
extent of the ridge, but all the energy associated with this storm
system will remain well to the north of the area. With the ridge
at least in closer proximity by Friday, expect storm coverage to
be more scattered, with the greatest rain chances in the Florida
Panhandle and into Southeast Alabama.
A gradual warming trend will begin on Friday as the overall amount
of convection lessens. High temperatures will warm into the mid
90s on Friday afternoon.
.Long Term [Saturday Through Wednesday]...
Saturday and Sunday are expected to be relative dry days as the
region remains under the influence of a ridge of high pressure
across the NE Gulf of Mexico. Rain chances will be below normal
these two days. Some of the guidance suggests that high
temperatures could warm into the upper 90s and possibly even reach
100. Given this has been a fairly consistent solution from the GFS
the last few cycles, will trend the forecast a little warmer than
the guidance blend.
By Monday, the ridging breaks down in response to a strengthening
Eastern CONUS trough, however limited forcing looks to be in place
to result in any notable increase in showers and storms. In fact,
some of the models are indicating drier air moving in from the
northwest late in the period, so will keep rain chances at the
tail end of the forecast period below climatology.
&&
.Aviation...
[Through 18Z Thursday] MVFR cigs continue at DHN as of early
afternoon. Otherwise, outside of thunderstorms remaining terminals
should see prevailing VFR conditions through most of the TAF cycle.
The exception will be brief periods of IFR/MVFR cigs/vsbys
within a few hours of daybreak. Winds will be light.
&&
.Marine...
Winds and seas will be light throughout the period. Winds will
initially be out of the south, before shifting to the west and
northwest by the weekend.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Rainfall amounts over the next couple of days are generally
expected to remain below an inch, with isolated heavier amounts in
the 2 to 3 inch range. These totals will not have any notable
impact on area river levels through the next couple of days. A
stretch of drier weather is expected to begin on Saturday and
continue into early next week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 93 77 95 76 / 30 60 20 40 20
Panama City 78 88 78 90 78 / 30 60 20 40 20
Dothan 74 92 74 94 75 / 40 70 30 50 20
Albany 74 92 74 95 75 / 40 60 30 40 20
Valdosta 74 93 76 96 75 / 30 60 30 40 20
Cross City 76 91 77 94 76 / 20 60 20 30 20
Apalachicola 79 87 78 90 79 / 30 50 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...BARRY
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...BARRY
MARINE...GODSEY
FIRE WEATHER...LAMERS
HYDROLOGY...GODSEY
In the hours before
Special weather statement, Aug 19, 1:16 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT WED AUG 19 2015
FLZ019-GAZ159-160-191900-
MADISON FL-LOWNDES GA-BROOKS GA-
216 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEAST LOWNDES COUNTIES UNTIL 300 PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUE SPRINGS...OR 8 MILES NORTHEAST OF
MADISON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...PINETTA...HANSON...I-75 AT EXIT 5 AND TWIN LAKES.
LAT...LON 3063 8328 3062 8327 3059 8326 3055 8326
3052 8324 3047 8324 3046 8322 3044 8322
3041 8327 3053 8343 3074 8322 3069 8314
3063 8314
TIME...MOT...LOC 1815Z 218DEG 12KT 3053 8330
08-LAMERSSpecial weather statement, Aug 19, 1:38 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT WED AUG 19 2015
GAZ147-159-160-191930-
LOWNDES GA-BROOKS GA-COOK GA-
238 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS...SOUTHERN
COOK AND NORTHERN LOWNDES COUNTIES UNTIL 330 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST
OF HAHIRA TO NEAR I-75 AT EXIT 16...AND MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
WINSD MAY GUST AHEAD OF ANY RAIN OR LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ADEL...VALDOSTA...HAHIRA...I-75 AT EXIT 16...MOODY AIR FORCE BASE...
REMERTON...MORVEN...CECIL...PINE VALLEY...BARNEY...I-75 AT EXIT 29...
GREGGS...KINDERLOU AND I-75 AT EXIT 22.
LAT...LON 3076 8342 3100 8364 3104 8359 3103 8357
3105 8357 3118 8337 3112 8332 3110 8332
3107 8328 3103 8329 3103 8323 3097 8318
3095 8318 3095 8316 3089 8311
TIME...MOT...LOC 1838Z 239DEG 12KT 3099 8354 3081 8337
08-LAMERSSpecial weather statement, Aug 19, 4:04 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT WED AUG 19 2015
GAZ144-145-192145-
BAKER GA-MITCHELL GA-
504 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAKER AND NORTHERN AND
WESTERN MITCHELL COUNTIES UNTIL 545 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWTON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...BACONTON...RED STORE CROSSROADS...FLINT AND HAWKINSTOWN.
LAT...LON 3143 8400 3116 8435 3126 8451 3144 8440
3144 8400
TIME...MOT...LOC 2104Z 220DEG 13KT 3129 8432
08-LAMERSThunderstorm Wind, Dougherty
- When
- August 19, 4:45 PM EST
- Where
- Dougherty County, 0.92 mi SW of East Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 31.561, -84.131
Trees and power lines were blown down near Mitchell Ave and Rood Street as reported by WALB-TV.
Thunderstorm Wind, Lowndes
- When
- August 23, 2:04 PM EST
- Where
- Lowndes County, Clyattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.690, -83.310
Two trees were blown down in the Clyattville area.
Thunderstorm Wind, Lanier
- When
- August 23, 2:23 PM EST
- Where
- Lanier County, 3.21 mi SSW of Teeterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.067, -83.161
Trees were blown down and blocked Giddens Lane.
Thunderstorm Wind, Lanier
- When
- August 23, 2:28 PM EST
- Where
- Lanier County, 3.45 mi W of Courthouse
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.090, -83.077
Trees were blown down and blocked Highway 135 North.
Thunderstorm Wind, Lanier
- When
- August 23, 2:30 PM EST
- Where
- Lanier County, Lakeland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.040, -83.070
A tree was blown down onto a house on Bostick Ave. Damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, August 19, 201518 injured · 50 kt wind · 3 events
- Flash Flood and Flood in North Carolina, August 19 to 20, 20151 injured · $90,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Mississippi, August 19 to 21, 2015$147,000 · 53 kt wind · 5 events
- Lightning Strike in Texas, August 19, 2015$150,000 · 1 event
- Flash Flood and Hail in Texas, August 19 to 20, 2015$84,000 · 1.75 in hail · 8 events
- Flooding and Hail in Florida, August 19, 2015$1,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Wind in Kentucky, August 19, 2015$11,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, August 19, 2015$7,000 · 52 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20154 events
- Flash Flooding in New Jersey, August 19, 20153 events
- Wildfire in Texas, August 19 to 25, 20153 events
- Damaging Wind and Heavy Rain in Kentucky, August 19, 201550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600305, 600306, 600307, 600308, 600309.